Support theorems in abstract settings

Andrzej Olbryś, Z. Páles

Research output: Contribution to journalArticle

Abstract

In this paper, we establish a general framework in which the verification of support theorems for generalized convex functions acting between an algebraic structure and an ordered algebraic structure is still possible. As for the domain space, we allow algebraic structures equipped with families of algebraic operations whose operations are mutually distributive with respect to each other. We introduce several new concepts in such algebraic structures, the notions of convex set, extreme set, and interior point with respect to a given family of operations, furthermore, we describe their most basic and required properties. In the context of the range space, we introduce the notion of completeness of a partially ordered set with respect to the existence of the infimum of lower bounded chains, we also offer several sufficient conditions which imply this property. For instance, the order generated by a sharp cone in a vector space turns out to possess this completeness property. By taking several particular cases, we deduce support and extension theorems in various classical and important settings.

Original languageEnglish
Pages (from-to)215-240
Number of pages26
JournalPublicationes Mathematicae
Volume93
Issue number1-2
DOIs
Publication statusPublished - Jan 1 2018

Keywords

  • Additive controllability
  • Algebraic interior
  • Convexity
  • Delta-convexity
  • Extension theorem
  • Extreme set
  • Generalized affine function
  • Generalized convex function
  • Generalized convexity
  • Lower chain-completeness
  • Partially ordered set
  • Sandwich theorem
  • Sharp cone
  • Support theorem

ASJC Scopus subject areas

  • Mathematics(all)

Fingerprint Dive into the research topics of 'Support theorems in abstract settings'. Together they form a unique fingerprint.

  • Cite this